Alert archive / Florida / Small Craft Advisories in 2021

Small Craft Advisory 34, NWS Jacksonville, FL

June 20, 2021

NWS Jacksonville, FL issued this small craft advisory at Jun 20, 2021, 2:11 AM EDT. It took effect at Jun 20, 2021, 10:00 AM EDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Jun 20, 2021, 2:11 AM EDT (06:11 UTC)
In effect from
Jun 20, 2021, 10:00 AM EDT
Expired
Jun 21, 2021, 2:42 AM EDT
In force
17 hr
Issued by
NWS Jacksonville, FL

The text

As transmitted.

787 
WHUS72 KJAX 200611
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
211 AM EDT Sun Jun 20 2021

AMZ450-470-202100-
/O.NEW.KJAX.SC.Y.0034.210620T1400Z-210621T0900Z/
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
211 AM EDT Sun Jun 20 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 AM
EDT MONDAY...

* WHAT...Southwest winds 20 kt with gusts up to 30 kt expected.

* WHERE...Coastal waters from Altamaha Sound to Fernandina Beach 
  FL out 20 NM and Waters from Altamaha Sound GA to Fernandina 
  Beach FL from 20 to 60 NM.

* WHEN...From 10 AM this morning to 5 AM EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
2 follow-up statements
333 
WHUS72 KJAX 201852
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
252 PM EDT Sun Jun 20 2021

AMZ450-470-210900-
/O.CON.KJAX.SC.Y.0034.000000T0000Z-210621T0900Z/
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
252 PM EDT Sun Jun 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY...

* WHAT...Southwest winds around 20 kt with gusts up to 30 kt.

* WHERE...Coastal waters from Altamaha Sound to Fernandina Beach 
  FL out 20 NM and Waters from Altamaha Sound GA to Fernandina 
  Beach FL from 20 to 60 NM.

* WHEN...Until 5 AM EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
232 
WHUS72 KJAX 210642
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
242 AM EDT Mon Jun 21 2021

AMZ450-470-210745-
/O.CAN.KJAX.SC.Y.0034.000000T0000Z-210621T0900Z/
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
242 AM EDT Mon Jun 21 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this small craft advisory went out at Jun 19, 7:50 PM EDT, 6 hours 21 minutes earlier.

Area forecast discussion, Jun 19, 7:50 PM EDT, 6 hours 21 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
750 PM EDT Sat Jun 19 2021

.UPDATE...

A warm front on the northeastern periphery of Claudette has pushed
through our southeast Georgia counties this evening, bringing in
muggy dewpoints in the mid-upper 70s and adding just enough extra
lift and spin to produce a few mini supercells. Further south,
the collision of the Gulf coast and Atlantic coast seabreeze
boundaries has ignited scattered storms roughly between Ocala, FL
and Folkston, GA. Instability over the area is already beginning
to wane again, but can't rule out another strong storm or two
completely. Generally SW flow aloft will continue to keep storm
motions northeastward through tonight. Lingering storms from the
seabreeze should dissipate by midnight, but as Claudette
continues its northeastward trek, there may be an overnight
increase in coverage of storms over the upper and lower Suwannee
Valley. Temperatures overnight are on track to be muggy and stay
in the low-mid 70s.

&&

.AVIATION...
[Through 00Z Monday]

Collision of seabreeze boundaries this evening brings VCTS near
GNV/VQQ/JAX for the next couple hours, then drifting towards
SSI/CRG/SGJ as VCSH. Another round of showers and thunderstorm to
set up near the TAF sites on Sunday.

&&

.PREV DISCUSSION [308 PM EDT]...

.NEAR TERM [Through Tonight]...

Tropical Storm Claudette is located west of the area over the
Mississippi/Alabama border moving northeast, and clouds spiraling
out of the system continue to cover the area. Deep moisture from
the tropical air mass has taken hold of the region. This morning's
sounding measured PWAT at 1.99 inches, about 0.4 inches above the
daily average. Bands of showers will continue through tonight,
and we could potentially see some storms this evening if clouds
break up enough to allow sufficient surface heating and sea breeze
development. The HRRR model suggests a weak Atlantic sea breeze
could form and be strong enough to trigger a few storms along the
I-95 corridor.

Claudette is expected to weaken to a Tropical Depression overnight
and move to the northwest of our area. Precipitation chances will
continue overnight with highest chances in Southeast Georgia and
the Suwannee Valley. Overnight low temperatures will be mild due
to cloud cover limiting cooling. Lows will be in the low-to-mid
70s.

.SHORT TERM [Sunday Through Monday Night]...

Claudette will move to from our northwest to north of the area
through Sunday evening while tracking across Georgia. Bands of
showers and storms will cross the area throughout the day.
Coverage and intensity will be highest over Southeast Georgia
closer to the center of Caludette's track. The Storm Prediction
Center has issued a Marginal Risk of severe thunderstorms for
Southeast Georgia on Sunday. There will be ample low level
moisture and shear that could lead to isolated severe storms with
enough daytime heating.

Claudette will track over the Carolinas and exit into the Western
Atlantic on Monday. Our area will be between a ridge of high
pressure to the southeast and a trough of low pressure to the
northwest on Monday, which will continue southwesterly flow and
continue to bring moisture to the area from the Gulf of Mexico.
Scattered showers and storms will be possible again during the day
on Monday.

High temperatures will be near to slightly below average and low
temperatures will be near to slightly above average due to
continued cloud and shower coverage. Sunday highs will be in the
middle 80s to near 90 with the warmest temperatures closer to the
coast. Monday highs will be a couple degrees warmer in the middle
80s to lower 90s with the warmest temperatures closer to the coast
again. Overnight lows Sunday and Monday night will be in the low-
to-mid 70s.

.LONG TERM [Tuesday Through Saturday]...

The trough to the northwest will move over the area while
weakening Tuesday night into Wednesday. A frontal boundary will
approach the area from the northwest Wednesday into Thursday, and
it is expected to stall across the area and weaken as weak high
pressure builds into the area late in the week.

Daily shower and thunderstorm potential will continue through the
forecast period, mainly driven by diurnal instability and sea
breeze interactions. Showers and storms are expected to be
numerous to widespread Tuesday and Wednesday due to increased
convergence and moisture associated with troughing over the area
and the approaching frontal boundary. Shower and storm coverage is
expected to decrease towards the end of the week.

Temperatures through the long term period will trend near to
slightly below average.

.MARINE...

High pressure is located to the east of the area waters while low
pressure from Tropical Storm Claudette is to the west over the
southern US. Claudette is expected to move northeast towards the
Carolinas through Sunday and exit into the Western Atlantic on
Monday. Winds will increase from the south to Small Craft Exercise
Caution levels early on Sunday with the strongest winds over the
Southeast Georgia waters. High pressure will shift to the
southeast through early next week and winds will shift to become
southwesterly. A frontal boundary will approach the area from the
northwest mid-week and is expected to stall over the area waters
late in the week.

Rip Currents: Moderate risk of rip currents at all area beaches
will continue through Sunday.

.FIRE WEATHER...

The area is between high pressure to the east and low pressure from
Tropical Storm Claudette to the west. Low pressure will move to the
northwest tonight and to the north by Sunday night. Shower and storm
potential will continue across the area with higher chances over
Southeast Georgia. Winds will become southwesterly Sunday and Monday,
and increased transport winds will result in areas of high dispersions
over Southeast Georgia on Sunday and Monday. Daily thunderstorm
chances continue with highest chances in the afternoons and
evenings. No significant fog formation expected.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  73  87  71  90  72 /  50  60  40  40  20
SSI  76  88  76  90  76 /  50  40  30  30  10
JAX  74  88  74  91  74 /  40  50  30  40  20
SGJ  75  88  74  89  74 /  50  40  30  30  10
GNV  74  86  72  87  71 /  30  50  50  50  20
OCF  75  88  74  89  73 /  20  40  40  50  20

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

In the hours before

Special weather statement, Jun 19, 8:55 PM EDT, 5 hours 16 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
855 PM EDT Sat Jun 19 2021

FLZ125-225-325-425-200130-
Western Duval FL-South Central Duval FL-Trout River FL-
Coastal Duval FL-
855 PM EDT Sat Jun 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN DUVAL COUNTY UNTIL 930 PM
EDT...

* At 855 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Nas Jax, or near Orange Park,
  moving northeast at 25 mph.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Jacksonville, Unf, Mandarin, Arlington, Neptune Beach, Baymeadows,
  Ortega, Craig Field, San Pablo and Fort Caroline.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3013 8165 3017 8169 3019 8168 3019 8172
      3028 8182 3051 8159 3035 8136 3034 8136
TIME...MOT...LOC 0055Z 219DEG 20KT 3023 8167

WOLF
Local storm report, Jun 19, 9:11 PM EDT, 5 hours before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
911 PM EDT SAT JUN 19 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0906 PM     TSTM WND GST     DOWNTOWN JACKSONVILLE   30.33N 81.66W
06/19/2021  M42 MPH          Duval              FL   MESONET

            WIND GUST OF 42 MPH MEASURED AT TIAA BANK FIELD.

&&

MZ
Special weather statement, Jun 19, 9:26 PM EDT, 4 hours 45 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
926 PM EDT Sat Jun 19 2021

FLZ033-038-133-138-200215-
Coastal Flagler FL-Coastal St. Johns FL-Inland Flagler FL-
Inland St. Johns FL-
926 PM EDT Sat Jun 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FLAGLER AND
SOUTHEASTERN ST. JOHNS COUNTIES UNTIL 1015 PM EDT...

* At 926 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Andalusia, moving northeast at
  30 mph.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Saint Augustine, Andalusia, Saint Augustine Beach, Marineland,
  Crescent Beach, Saint Augustine Shores, Butler Beach, Vilano Beach,
  Saint Augustine South and Anastasia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2941 8148 2945 8149 2951 8152 2968 8152
      2997 8128 2980 8119 2964 8114
TIME...MOT...LOC 0126Z 219DEG 31KT 2952 8151

WOLF

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 8:55 PM EDTSpecial Weather StatementJAXDuval35 min
Jun 19, 9:26 PM EDTSpecial Weather StatementJAXSaint Johns49 min
Jun 19, 10:09 PM EDTSpecial Marine WarningJAX51 min
Jun 19, 10:37 PM EDTSpecial Marine WarningJAX53 min
Jun 20, 5:08 AM EDTSpecial Weather StatementJAXHamilton37 min
Jun 20, 6:15 AM EDTSpecial Weather StatementJAXColumbia, Hamilton, Suwannee45 min
Jun 20, 7:30 AM EDTSpecial Weather StatementJAXBaker45 min
Jun 20, 9:21 AM EDTSpecial Weather StatementJAXBradford39 min
Jun 20, 9:34 AM EDTSpecial Weather StatementJAXGilchrist41 min
Jun 20, 10:04 AM EDTSpecial Weather StatementJAXDuval41 min
Jun 20, 10:14 AM EDTSpecial Weather StatementJAXAlachua46 min
Jun 20, 10:36 AM EDTSevere Thunderstorm WarningJAXAlachua, Marion39 min
Jun 20, 11:05 AM EDTAreal Flood WarningJAXAlachua, Marion85 min
Jun 20, 11:15 AM EDTSpecial Weather StatementJAXAlachua, Bradford45 min
Jun 20, 11:45 AM EDTSpecial Weather StatementJAXPutnam45 min
Jun 20, 11:57 AM EDTSpecial Weather StatementJAXBradford, Clay48 min
Jun 20, 12:02 PM EDTSpecial Weather StatementJAXPutnam43 min
Jun 20, 12:21 PM EDTSpecial Weather StatementJAXGilchrist39 min
Jun 20, 1:19 PM EDTSpecial Weather StatementJAXPutnam41 min
Jun 20, 1:38 PM EDTTornado WarningJAXPutnam, Saint Johns37 min

Nearby

Small Craft Advisories in Florida, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.